Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 288, NWS Austin/San Antonio, TX

November 6, 2006Comal County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 6, 2006, 5:52 AM CST for Comal County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2006, 5:52 AM CST (11:52 UTC)
Expired
Nov 6, 2006, 6:30 AM CST
In force
38 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Comal County, TX

The radar

The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 061155
SVREWX
TXC091-061230-
/O.NEW.KEWX.SV.W.0288.061106T1152Z-061106T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CST MON NOV 6 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  COMAL

* UNTIL 630 AM CST

* AT 551 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS
  AND THUNDERSTORMS OVER COMAL COUNTY...MOVING EAST AT 30 MPH.
  SOME HAIL UP TO PENNY SIZE IS EXPECTED WITH THE STRONGER 
  THUNDERSTORMS.  

* OTHER LOCATIONS IN THE WARNING AREAS ACROSS COMAL COUNTY TO
  NEAR AND TO THE EAST AND SOUTHEAST OF CANYON LAKE.

LAT...LON 2987 9807 2977 9801 2969 9808 2960 9832
      2968 9838 2971 9838 2972 9835 2974 9836
      2976 9842 2973 9845 2975 9846 2977 9854
      2975 9864 3003 9831

$$
1 follow-up statement
000 
WWUS54 KEWX 061209
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 AM CST MON NOV 6 2006

TXC091-061230-
/O.CON.KEWX.SV.W.0288.000000T0000Z-061106T1230Z/
COMAL TX-
607 AM CST MON NOV 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR COMAL COUNTY...

AT 610 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...NEAR CANYON 
LAKE...MOVING EAST AT 30 MPH.  SOME OF THESE THUNDERSTORMS ARE 
CAPABLE OF PRODUCING PENNY SIZE HAIL.

THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER COMAL COUNTY
UNTIL 630 AM CST.

LAT...LON 2987 9807 2977 9801 2969 9808 2960 9832
      2968 9838 2971 9838 2972 9835 2974 9836
      2976 9842 2973 9845 2975 9846 2977 9854
      2975 9864 3003 9831

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:06 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 6, 4:06 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
406 AM CST MON NOV 6 2006

.DISCUSSION...
NICE CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING THROUGH BEXAR
COUNTY THIS MORNING. OTHER SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP IN THE MOIST AIR AS THE UPPER LEVELS DESTABILIZE
AHEAD OF THE APPROACHING TROUGH . THE UPPER TROUGH WILL SWING
THROUGH TEXAS TODAY PUSHING THE AMPLE MOISTURE WELL OUT OF THE
AREA BY NIGHTFALL. THE TROUGH WILL DEVELOP A CUTOFF LOW OVER
LOUISIANA KEEPING DRY NORTHWEST WINDS GOING THROUGH TUESDAY. THE
SURFACE HIGH PRESSURE CENTER WILL SLIDE INTO SOUTH CENTRAL TEXAS
WILL MIN TEMPS NEAR SEASONAL NORMALS TUESDAY AND WEDNESDAY
MORNINGS. ANOTHER TROUGH DEVELOPS IN THE SOUTHERN STREAM FLOW
THURSDAY OVER MEXICO. THIS TROUGH WILL PHASE WITH THE NORTHERN
STREAM TROUGH AND PULL A DEEP ATMOSPHERIC COLUMN OF MOIST INTO THE
AREA THURSDAY. ABOVE NORMAL MINIMUMS WILL HOLD FOR THE LATTER HALF
OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  56  81  56 / 50 -  0 0
AUSTIN BERGSTROM INTL AIRPORT  81  53  83  48 / 50 -  0 0
DEL RIO INTL AIRPORT           83  56  84  58 / 10 -  0 -
SAN ANTONIO INTL AIRPORT       83  57  83  54 / 40 0 0 0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/08
Hazardous weather outlook, Nov 6, 5:45 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CST MON NOV 6 2006

TXZ171>173-183>194-202>209-217>225-228-071200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 AM CST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
EASTERN PART OF SOUTH CENTRAL TEXAS THIS MORNING.  BRIEF
PERIODS OF HEAVY RAIN IS POSSIBLE THIS MORNING EAST OF
INTERSTATE 35.  HAIL IS POSSIBLE WITH THE STRONGER
THUNDERSTORMS.

DECREASING CLOUDINESS FROM THE WEST AND NORTHWEST IS EXPECTED
BY LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 1:39 PM CSTSevere Thunderstorm WarningEWXBastrop48 min
Nov 6, 2:21 PM CSTSevere Thunderstorm WarningEWXFayette54 min
Nov 6, 2:28 PM CSTSevere Thunderstorm WarningEWXCaldwell32 min
Nov 6, 2:45 PM CSTSevere Thunderstorm WarningEWXGonzales60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.